Alert archive / Texas / Flash Flood Warnings in 2003

Flash Flood Warning 11, NWS Fort Worth, TX

September 11, 2003Parker County, Tarrant County, Texas

NWS Fort Worth, TX issued this flash flood warning at Sep 11, 2003, 12:49 PM CDT for Parker County, Tarrant County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2003, 12:49 PM CDT (17:49 UTC)
Expired
Sep 11, 2003, 3:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Parker County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 38 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2003-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2003-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1288 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 111749
FFWFTW
TXC367-439-112045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1249 PM CDT THU SEP 11 2003

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PARKER COUNTY IN NORTH CENTRAL TEXAS
  TARRANT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 345 PM CDT

* AT 1249 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MUCH OF PARKER AND 
TARRANT COUNTIES. THE AREA OF THUNDERSTORMS WAS MOVING EAST AT 15 
MPH.  UP TO 2.2 INCHES OF RAIN HAS ALREADY FALLEN OVER NORTHERN 
SECTIONS OF FORT WORTH...AND ADDITIONAL VERY HEAVY RAINS WILL MOVE 
THROUGH PARKER AND TARRANT COUNTIES THROUGH 3 PM. 

STREAMS AND CREEKS AFFECTED INCLUDE FOSSIL CREEK...CLEAR FORK 
OF THE TRINITY...MARINE CREEK AND BEAR CREEK.

* OTHER LOCATIONS IN THE WARNING INCLUDE WEATHERFORD... FORT 
WORTH...ALEDO...ARLINGTON...AZLE... NORTH RICHLAND HILLS 
BEDFORD...BENBROOK...BLUE MOUND...COLLEYVILLE...DALWORTHINGTON   
GARDENS...EAGLE MOUNTAIN...EDGECLIFF...EULESS AND EVERMAN

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3292 9797 3257 9803 3257 9704 3298 9704

$$

07/BB
1 follow-up statement
000 
WGUS74 KFWD 111923
FFSFTW
TXC367-439-112045-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
222 PM CDT THU SEP 11 2003

...A FLASH FLOOD WARNING CONTINUES FOR PARKER AND TARRANT COUNTIES
UNTIL 345 PM CDT...


MODERATE TO HEAVY RAIN CONTINUES TO FALL ACROSS MUCH OF PARKER AND 
TARRANT COUNTIES. BETWEEN TWO AND THREE INCHES OF RAIN HAS FALLEN 
ACROSS THE NORTHERN PORTIONS OF BOTH PARKER AND TARRANT COUNTIES 
THIS AFTERNOON...AND ADDITIONAL RAINFALL UP TO TWO INCHES MAY FALL
THROUGH 345 PM.

SOME ROADS IN RICHLAND HILLS ARE BARRICADED DUE TO HIGH WATER 
COVERING ROADS. AS MORE WATER COLLECTS IN LOW LYING AREAS...IT MAY 
OVERTAKE ADDITIONAL FLOOD PRONE ROADS.  DRIVE SLOWER AND AVOID 
FLOODED ROADS AND AREAS.   

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT. KNOW 
YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN 
BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH 
RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON 
FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.

LAT...LON 3298 9705 3258 9706 3259 9804 3296 9805

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 10:38 AM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Sep 11, 10:38 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1038 AM CDT THU SEP 11 2003

ELEVATED CONVECTION HAS PERSISTED THIS MORNING...AS 30+ KTS OF
SOUTHERLY LOW LEVEL JET CONTINUES TO PUMP TROPICAL MOISTURE INTO THE
MCS. AS FAR AS SURFACE CONVECTION...WITH MID 70S DEWPOINTS WE ARE
VIRTUALLY UNCAPPED ALREADY ACROSS THE REGION. AREAS NEAR AND SOUTH
OF THE FRONT EDGE OF THE MCS ARE UNDER THE GUN FOR HEAVY RAINFALL
THIS AFTERNOON AND TONIGHT AS CONVERGENCE AND PRECIPITABLE WATERS OF
AROUND 2 INCHES COMBINE. THEREFORE...ACCORDING TO CURRENT RADAR
TRENDS...WE ARE ADDING A FLOOD WATCH FOR SOME OF OUR SOUTHWEST
COUNTIES. WE ARE ALSO EXTENDING THE FLOOD WATCH TO CONTAIN TODAY.

UPDATED ZONES AND GRAPHICAL PRODUCTS TO BE OUT BY AROUND 1115 AM.
WITH HIGH POPS ALREADY...WILL NOT BE CHANGING POPS IN THE UPDATE
MUCH. I MAY PLAY WITH HIGH TEMPS A TAD...LIKELY BUMPING THEM DOWN A
BIT NORTHWEST.

.FWD...FLOOD WATCH THROUGH FRIDAY...GENERALLY ALONG AND EAST OF A
COMANCHE...WEATHERFORD...GAINESVILLE LINE.
Hazardous weather outlook, Sep 11, 5:45 AM CDT, 7 hours 4 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-112100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
545 AM CDT THU SEP 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...

A FLOOD WATCH IS IN EFFECT TONIGHT AND FRIDAY EAST OF A
GAINESVILLE...WEATHERFORD...TO COMANCHE LINE.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PORTION OF NORTH TEXAS
TODAY AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT APPROACH FROM THE
NORTHWEST.  STORMS SHOULD BEGIN IN THE NORTHWEST PORTIONS OF NORTH
TEXAS THIS MORNING AND SPREAD SOUTHEAST DURING THE AFTERNOON AND
EVENING. THE MAIN THREAT ASSOCIATED WITH THESE STORMS WILL BE FROM
HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. A FEW STORMS COULD BRIEFLY
BECOME SEVERE AND PRODUCE WIND GUSTS TO 60 MPH AND DIME SIZE
HAIL...MAINLY WEST OF A STEPHENVILLE TO DECATUR LINE.

HEAVY RAIN AND SOME FLOODING IS EXPECTED TONIGHT AS THE COLD FRONT
MOVES ACROSS NORTH TEXAS.  RAINFALL AMOUNTS BETWEEN ONE AND THREE
INCHES WILL BE POSSIBLE...WITH SOME ISOLATED FOUR INCH AMOUNTS.

.DAYS TWO THROUGH SEVEN...
AREAS OF RAIN AND THUNDERSTORMS ARE EXPECTED FRIDAY WITH A CONTINUED
THREAT OF FLOODING.  THE RAIN SHOULD END IN THE WEST AND CENTRAL
SECTIONS FRIDAY NIGHT AND IN THE EAST SATURDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION IS POSSIBLE TODAY...GENERALLY WEST
OF A STEPHENVILLE TO DECATUR LINE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 3:45 PM CDTFlash Flood WarningFWDTarrant2 hr

Nearby

Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.